MAUDE Adverse Event Report: ARTHREX, INC. VA LOCKING SCREW, 1.4X9MM; PLATE, FIXATION, BONE

ARTHREX, INC. VA LOCKING SCREW, 1.4X9MM; PLATE, FIXATION, BONE
Model Number VA LOCKING SCREW, 1.4X9MM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an orif right ring finger and small metacarpals procedure one ar-18714v-09 locking screw broke during insertion into the plate.Upon final seating the head of the screw broke off during insertion.The threads of the broken screw are reported to remain in the patient under the plate.Also during the procedure two t4 drivers (one retaining an done non retaining) were compromised and not able to complete the full clockwise rotations necessary for flush seating of the locking screw heads.The drivers were the following: ar-18700-29 (lot 1391940) and ar-18700-09 (lot 1391937).The surgeon used jeweler's handles (all black and all silver) with the drivers.All screws were pre-drilled on power with a 1.1mm drill and implanted via manual insertion only, using the two fingers tight method.

Brand Name
VA LOCKING SCREW, 1.4X9MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10484081
Report Number1220246-2020-02137
Device Sequence Number19143880
Product Code HRS
UDI-Device Identifier00888867303713
UDI-Public00888867303713
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVA LOCKING SCREW, 1.4X9MM
Device Catalogue NumberAR-18714V-09
Device Lot Number1063915
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2020
Initial Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;